MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCREW; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO SCREW; PLATE, FIXATION, BONE
Catalog Number AR-8545-40
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is the first of three submissions from the same patient event.The others are 1220246-2016-00381 ((b)(4)) and 1220246-2016-00382 ((b)(4)).Complaint confirmed.The device met all material specifications as received.The evaluation revealed the returned screw is broken in half with what appears to be a stress fracture.Lot number was not provided so device history record review cannot be performed.In the event, even though the surgeon points toward joint preparation and lack of posterior fixation as mode of implant failure, the following is applicable: per product directions for use (dfu-0125), post-operatively, until bone healing is complete, fixation given with this device should be considered as temporary and may not withstand weight bearing or other unsupported stress and until healing is complete the fixation provided by this device should be protected.The post-operative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.
 
Event or Problem Description
It was reported that an ankle fusion plate, anterior tt, right, ar-8970ar, lot 6791439, was implanted during a procedure on (b)(6) 2015.By the third follow up visit post-op, the health care provider noticed the distal locking screws in the talus were broken and began to loosen.On (b)(6) 2016, the patient underwent a revision procedure during which the broken screws ar-8545l-40 lot unknown ((b)(4)), ar-8545-38 lot unknown ((b)(4)) and ar-8555-60 lot unknown ((b)(4)) were removed.The screws are being returned for evaluation.Also explanted were the ankle fusion plate, anterior tt, right and the remaining screws all of which had no issue.These are also being returned with the broken screws.The surgeon used another manufacturer's ankle fusion device and biologics for the revision.The surgery outcome is unknown at this time.The surgeon suspects the locking mechanism may not have performed as expected.The surgeon also points toward joint preparation and lack of posterior fixation as mode of implant failure.

Brand Name
LO-PRO SCREW
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5933818
Report Number1220246-2016-00380
Device Sequence Number472150
Product Code HRS
UDI-Device Identifier00888867124622
UDI-Public00888867124622
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 08/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8545-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2016
Initial Report FDA Received Date09/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR